Alert archive / South Dakota / Frost Advisories in 2014
Frost Advisory 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this frost advisory at May 13, 2014, 2:16 PM CDT for 4 states. It took effect at May 14, 2014, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2014, 2:16 PM CDT (19:16 UTC)
- In effect from
- May 14, 2014, 1:00 AM CDT
- Expired
- May 14, 2014, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Sioux Falls, SD
All 45 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -138 m²/s²
- 0-3 km storm-relative helicity
- -145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
613 WWUS73 KFSD 131916 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 216 PM CDT TUE MAY 13 2014 MNZ071-SDZ038>040-052>055-140330- /O.NEW.KFSD.FR.Y.0001.140514T0600Z-140514T1300Z/ LINCOLN-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON 216 PM CDT TUE MAY 13 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. * WEATHER CONDITIONS...TEMPERATURES WILL FALL TO BETWEEN 32 AND 35 DEGREES OVERNIGHT. THIS WILL CAUSE AREAS OF FROST TO FORM...ESPECIALLY IN SHELTERED AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SCHUMACHER
2 follow-up statements
299 WWUS73 KFSD 140221 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 921 PM CDT TUE MAY 13 2014 IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098- NEZ013-014-SDZ050-056>071-141030- /O.EXA.KFSD.FR.Y.0001.140514T0600Z-140514T1300Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-GREGORY-MOODY-BRULE-AURORA-DAVISON- HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER- LINCOLN-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...GREGORY...BURKE...FLANDREAU...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 921 PM CDT TUE MAY 13 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. * WEATHER CONDITIONS...TEMPERATURES WILL FALL TO BETWEEN 32 AND 36 DEGREES OVERNIGHT. THIS WILL CAUSE AREAS OF FROST TO FORM... ESPECIALLY IN SHELTERED AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MNZ071-SDZ038>040-052>055-141030- /O.CON.KFSD.FR.Y.0001.140514T0600Z-140514T1300Z/ LINCOLN-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON 921 PM CDT TUE MAY 13 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * WEATHER CONDITIONS...TEMPERATURES WILL FALL TO BETWEEN 32 AND 36 DEGREES OVERNIGHT. THIS WILL CAUSE AREAS OF FROST TO FORM... ESPECIALLY IN SHELTERED AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
792 WWUS73 KFSD 140829 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 329 AM CDT WED MAY 14 2014 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-141300- /O.CON.KFSD.FR.Y.0001.000000T0000Z-140514T1300Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY- JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON- MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME- YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY... BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 329 AM CDT WED MAY 14 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO RANGE FROM 32 TO 36 DEGREES EARLY THIS MORNING. THIS WILL CAUSE AREAS OF FROST TO FORM... ESPECIALLY IN SHELTERED AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this frost advisory went out at May 13, 12:37 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 13, 12:37 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 1237 PM CDT TUE MAY 13 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 400 AM CDT TUE MAY 13 2014 CLOUD SHIELD ASSOCIATED WITH DEPARTING TROUGH WILL EVACUATE THE EASTERN CWA BY VERY EARLY MORNING...BUT IT CERTAINLY APPEARS THAT IT WILL NOT TAKE LONG TO GIVE THE WINDS A LITTLE STRONGER KICK BY MID MORNING...AS WELL AS INITIATE SELF DESTRUCTIVE HEATING WITH RAGGED CUMULUS FIELD STARTING BY 16Z-17Z...AND BECOMING SCATTERED TO BROKEN CEILINGS THROUGH THE AFTERNOON. JUST THE SLIGHTEST SMIDGE OF POSITIVE AREA IN A VERY SHALLOW WAY AT THE TOP OF MIXED LAYER...AND WITH LARGE SCALE QUITE A BIT MORE SUBSIDENCE FAVORING...NOT TOO ENTHUSIASTIC WITH MEASURABLE PRECIPITATION THREAT. MORE LIKELY TO SEE A FEW WIND BLOWN SPRINKLES AT WORST CASE THIS AFTERNOON...AND HAVE REMOVED THE SLIGHT MEASURABLE POPS. CLOUDS MAXIMIZING DURING THE EARLY TO MID AFTERNOON WILL START TO DWINDLE FAIRLY QUICKLY IN 23Z-01Z WINDOW...AND LEAVE GENERALLY CLEAR SKIES BY MID EVENING... ALONG WITH SURFACE GRADIENT BECOMING MINIMAL UNDER WEAK SURFACE RIDGE IN THE EVENING. MAIN CONCERN IN THE SHORT TERM DEALS WITH POTENTIAL FOR FROST/FREEZING TEMPERATURES. APPEARS THAT TEMPS WILL BOTTOM OUT IN THE MID 30S OVER A FAIRLY BROAD AREA OF SOUTHEAST SD...COUPLED WITH A PERIOD OF VERY LIGHT WINDS. A FEW MID TO HIGH CLOUDS WILL LIKELY SNEAK TOWARD THE NORTHWESTERN CWA BY LATER TONIGHT...AND WILL START TO SEE DEVELOPMENT OF SLIGHTLY STRONGER RETURN FLOW TO LIMIT THE TEMP FALL AND TO SHIFT COOLER READINGS A BIT EARLIER INTO THE NIGHT. AT THIS TIME...WILL LET THE FORECAST SPEAK FOR ITSELF WITH MENTION OF SOME PATCHY FROST...A BIT MORE PREVALENT FROM THE MID JAMES VALLEY TOWARD EAST CENTRAL SD...IN AND AROUND THE HIGHWAY 14 CORRIDOR IN EASTERN SD. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 400 AM CDT TUE MAY 13 2014 UPPER LEVEL TROUGH ACROSS THE CENTRAL PORTION OF THE COUNTRY WILL PROMOTE WELL BELOW NORMAL TEMPERATURES AND NORTHWEST FLOW ALOFT. STEEP LAPSE RATES WILL LEAD TO THE DEVELOPMENT OF SHOWERS AND ISOLATED THUNDERSTORMS. WHILE INSTABILITY IS LIMITED DUE TO LACK OF MOISTURE...STILL AM FAIRLY CONFIDENT SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WILL DEVELOP BY EARLY AFTERNOON. WITH DRY ADIABATIC SUB CLOUD LAYER...THERE IS THE POTENTIAL FOR OUTFLOW FROM ANY DOWNDRAFT THAT DEVELOPS. WITH COOL OUTFLOW...EXPECT TEMPERATURES TO YO-YO THROUGH THE AFTERNOON HOURS. EXPECT CONVECTIVE ACTIVITY TO RAPIDLY DIMINISH THROUGH THE EVENING HOURS THOUGH CLOUD DEBRIS MAY LINGER THROUGH THE MID EVENING HOURS. SUBTLE BACKDOOR FRONT MOVES THROUGH THE AREA WEDNESDAY NIGHT WITH STRONG LOW LEVEL COLD AIR ADVECTION. HAVE INCREASED THE NORTHEAST WINDS...WHICH WILL LIKELY REDUCE RADIATIVE EFFECT SOME. DESPITE THIS...STILL SHOULD BE ANOTHER COLD NIGHT ACROSS THE AREA WITH 925 HPA TEMPS JUST A FEW DEGREES ABOVE ZERO. ANOTHER COOL DAY EXPECTED ON THURSDAY...THOUGH LAPSE RATES ALOFT ARE NOT AS STEEP AS ON WEDNESDAY ACROSS THE MAJORITY OF THE AREA. LEFT MENTION OF SHOWERS ACROSS THE EAST...BUT WITH LIMITED INSTABILITY COULD BE MORE SPRINKLEFEST THAN BONAFIDE SHOWERS. WITH RELATIVELY LIGHT WINDS AND GOOD RADIATIVE CONDITIONS...FOLLOWED THE TREND OF THE ECMWF AND COOLED OFF LOWS THURSDAY NIGHT. WITH LOWS IN THE MID AND LOWER 30S...BEEFED UP THE WORDING FOR FROST WORDING. ALSO THINK THIS SETUP POSES THE GREATEST POTENTIAL FOR FROST HEADLINES THE NEXT FEW NIGHTS. INCREASING SOUTHERLY FLOW IS EXPECTED TO DEVELOP THROUGHOUT THE WEEKEND...THOUGH COOL DENSE AIRMASS WILL BE SLOW TO LEAVE THE AREA. REMOVED MENTION OF POPS ON SATURDAY NIGHT INTO SUNDAY WITH SLOWER PATTERN EVOLUTION...BUT KEPT MENTION SUNDAY NIGHT INTO MONDAY FOR NOW WITH NEXT UPPER LEVEL TROUGH APPROACHING FROM THE WEST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1237 PM CDT TUE MAY 13 2014 WIDESPREAD STRATOCU HAS COVERED MOST OF THE AREA. THESE CLOUDS ARE BASED AROUND 5000 FT AND NOT EXPECTED TO LOWER SO VFR CONDITIONS ARE EXPECTED THROUGH THE DAY. THERE COULD BE A FEW SPRINKLES FROM MID TO LATE AFTERNOON BUT THEY WILL NOT IMPACT VSBYS OR CIGS. THESE CLOUDS WILL DISIPATE RAPIDLY AFTER SUNSET LEAVING CLEAR SKIES. SOME CU BETWEEN 5000 AND 7000 FEET MAY REFORM BETWEEN 15Z AND 18Z WEDNESDAY. ISOLATED LIGHT SHOWERS MAY ALSO DEVELOP AROUND 18Z BUT ANY SIGNIFICANT SHOWERS OR THUNDERSTORMS THAT WOULD IMPACT AVIATION WILL BE AFTER 18Z WEDNESDAY. SO EXPECT VFR CONDITIONS THOUGH 18Z WEDNESDAY. GUSTY NW WINDS THIS AFTERNOON WILL RAPIDLY DECREASE BY SUNSET TO LIGHT WEST. A WEAK FRONT WILL MOVE THROUGH DURING WEDNESDAY MORNING SWITCHING WINDS BACK TO NORTHWEST AND INCREASING WIND SPEEDS TO 10 TO 15 KTS. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...CHAPMAN LONG TERM... AVIATION...SCHUMACHER
Hazardous weather outlook, May 13, 5:13 AM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 513 AM CDT TUE MAY 13 2014 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-141015- LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY- JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON- MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME- YANKTON-UNION- 513 AM CDT TUE MAY 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS EXPECTED ALONG AND NORTH IF INTERSTATE 90. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AREAS OF FROST ARE EXPECTED BOTH WEDNESDAY NIGHT AND THURSDAY NIGHT. THE FROST IS EXPECTED TO BE MOST WIDESPREAD THURSDAY NIGHT. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON ACROSS THE REGION. WHILE THESE STORMS ARE NOT EXPECTED TO BE SEVERE...THEY MAY PRODUCE SMALL HAIL TO THE SIZE OF PEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 13, 8:57 AM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
857 AM CDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TSTM WND DMG 7 ENE VERMILLION 42.82N 96.80W
05/11/2014 UNION SD TRAINED SPOTTER
PICKUP AND TRAILER OVERTURNED ON INTERSTATE 29
0731 PM TSTM WND DMG 7 ENE VERMILLION 42.82N 96.79W
05/11/2014 UNION SD TRAINED SPOTTER
CENTER PIVOT IRRIGATION TIPPED BY WIND
0733 PM TSTM WND GST 11 ENE VERMILLION 42.83N 96.73W
05/11/2014 E80.00 MPH UNION SD TRAINED SPOTTER
METAL POLE MACHINE SHED DESTROYED
0734 PM TSTM WND DMG 11 ENE VERMILLION 42.85N 96.73W
05/11/2014 UNION SD TRAINED SPOTTER
LARGE COTTONWOOD TREE UPROOTED.
0735 PM TSTM WND GST 8 WNW AKRON 42.85N 96.71W
05/11/2014 E85.00 MPH UNION SD TRAINED SPOTTER
ROOF LIFTED OFF OF OPEN SHED
0735 PM TSTM WND GST 8 WNW AKRON 42.85N 96.71W
05/11/2014 E90.00 MPH UNION SD TRAINED SPOTTER
SEVERAL LARGE COTTONWOOD TREES SNAPPED 10 TO 15 FEET
ABOVE GROUND
0736 PM TORNADO 8 WNW AKRON 42.87N 96.71W
05/11/2014 UNION SD TRAINED SPOTTER
SMALL GRAIN BIN DAMAGED.
0738 PM TORNADO 7 WNW AKRON 42.87N 96.69W
05/11/2014 UNION SD TRAINED SPOTTER
SEVERAL TREES DOWN
0851 PM TORNADO 2 NNW HOSPERS 43.10N 95.92W
05/11/2014 SIOUX IA LAW ENFORCEMENT
VIDEO OF TORNADO OVER FIELDS
&&
PSNearby
Frost Advisories in South Dakota, 2014Frost Advisories in Iowa, 2014Frost Advisories in Minnesota, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.